Background: Cardiac arrest during general anesthesia is a rare and potentially fatal condition. Despite the progression of monitoring equipments and anesthetic mediations, this phenomenon is still an important problem for the anesthesiologists. Case Presentation: Herein, we reported a 38-year-old opium addict plasterer male scheduled for laminectomy. He had no previous medical history and took no regular medication. Anesthesia was slowly induced with the intravenous administration of midazolam 2 mg, sufentanil 10 μg, sodium thiopental 300 mg, and atracurium 30 mg. The patient suddenly experienced respiratory distress, severe bradycardia, and cardiac arrest. Therefore, he was immediately subjected to cardiopulmonary resuscitation and intubation. Finally, the patient became hemodynamically stable and fully conscious and alert. He was extubated in operating room and transferred to the Coronary Care Unit. All laboratory tests were normal after cardiac arrest. Therefore, he was discharged in a good general condition. With regard to patient’s addiction and administration of atracorum and sodium thiopental, allergic reactions (anaphylaxis) seem to be the most likely cause of cardiac arrest during anesthesia. Conclusion: This report emphasizes that anesthetists must always make sure of continuous monitoring and availability of resuscitation equipment and drugs. Moreover, they should be prepared to appropriately diagnose and manage sudden cardiac arrest during anesthesia.
جستجوی کلمه کلیدیNone